0
2013
Impact Factor

Alexey Bolsinov

Alexey Bolsinov
Ashby Road, Loughborough, LE11 3TU, UK
Loughborough University

D.Sc., Professor

Member of the editorial board of «Regular & Chaotic Dynamics»

Publications:

Bolsinov A. V., Borisov A. V., Mamaev I. S.
Rolling of a Ball without Spinning on a Plane: the Absence of an Invariant Measure in a System with a Complete Set of Integrals
2012, vol. 17, no. 6, pp.  571-579
Abstract
In the paper we consider a system of a ball that rolls without slipping on a plane. The ball is assumed to be inhomogeneous and its center of mass does not necessarily coincide with its geometric center. We have proved that the governing equations can be recast into a system of six ODEs that admits four integrals of motion. Thus, the phase space of the system is foliated by invariant 2-tori; moreover, this foliation is equivalent to the Liouville foliation encountered in the case of Euler of the rigid body dynamics. However, the system cannot be solved in terms of quadratures because there is no invariant measure which we proved by finding limit cycles.
Keywords: non-holonomic constraint, Liouville foliation, invariant torus, invariant measure, integrability
Citation: Bolsinov A. V., Borisov A. V., Mamaev I. S.,  Rolling of a Ball without Spinning on a Plane: the Absence of an Invariant Measure in a System with a Complete Set of Integrals, Regular and Chaotic Dynamics, 2012, vol. 17, no. 6, pp. 571-579
DOI:10.1134/S1560354712060081
Bolsinov A. V., Borisov A. V., Mamaev I. S.
The Bifurcation Analysis and the Conley Index in Mechanics
2012, vol. 17, no. 5, pp.  457-478
Abstract
The paper is devoted to the bifurcation analysis and the Conley index in Hamiltonian dynamical systems. We discuss the phenomenon of appearance (disappearance) of equilibrium points under the change of the Morse index of a critical point of a Hamiltonian. As an application of these techniques we find new relative equilibria in the problem of the motion of three point vortices of equal intensity in a circular domain.
Keywords: Morse index, Conley index, bifurcation analysis, bifurcation diagram, Hamiltonian dynamics, fixed point, relative equilibrium
Citation: Bolsinov A. V., Borisov A. V., Mamaev I. S.,  The Bifurcation Analysis and the Conley Index in Mechanics, Regular and Chaotic Dynamics, 2012, vol. 17, no. 5, pp. 457-478
DOI:10.1134/S1560354712050073
Bolsinov A. V., Borisov A. V., Mamaev I. S.
Hamiltonization of Nonholonomic Systems in the Neighborhood of Invariant Manifolds
2011, vol. 16, no. 5, pp.  443-464
Abstract
The problem of Hamiltonization of nonholonomic systems, both integrable and non-integrable, is considered. This question is important in the qualitative analysis of such systems and it enables one to determine possible dynamical effects. The first part of the paper is devoted to representing integrable systems in a conformally Hamiltonian form. In the second part, the existence of a conformally Hamiltonian representation in a neighborhood of a periodic solution is proved for an arbitrary (including integrable) system preserving an invariant measure. Throughout the paper, general constructions are illustrated by examples in nonholonomic mechanics.
Keywords: conformally Hamiltonian system, nonholonomic system, invariant measure, periodic trajectory, invariant torus, integrable system
Citation: Bolsinov A. V., Borisov A. V., Mamaev I. S.,  Hamiltonization of Nonholonomic Systems in the Neighborhood of Invariant Manifolds, Regular and Chaotic Dynamics, 2011, vol. 16, no. 5, pp. 443-464
DOI:10.1134/S1560354711050030
Bolsinov A. V., Oshemkov A. A.
Bi-Hamiltonian structures and singularities of integrable systems
2009, vol. 14, no. 4-5, pp.  431-454
Abstract
A Hamiltonian system on a Poisson manifold $M$ is called integrable if it possesses sufficiently many commuting first integrals $f_1, \ldots f_s$ which are functionally independent on $M$ almost everywhere. We study the structure of the singular set $K$ where the differentials $df_1, \ldots, df_s$ become linearly dependent and show that in the case of bi-Hamiltonian systems this structure is closely related to the properties of the corresponding pencil of compatible Poisson brackets. The main goal of the paper is to illustrate this relationship and to show that the bi-Hamiltonian approach can be extremely effective in the study of singularities of integrable systems, especially in the case of many degrees of freedom when using other methods leads to serious computational problems. Since in many examples the underlying bi-Hamiltonian structure has a natural algebraic interpretation, the technology developed in this paper allows one to reformulate analytic and topological questions related to the dynamics of a given system into pure algebraic language, which leads to simple and natural answers.
Keywords: integrable Hamiltonian systems, compatible Poisson structures, Lagrangian fibrations, bifurcations, semisimple Lie algebras
Citation: Bolsinov A. V., Oshemkov A. A.,  Bi-Hamiltonian structures and singularities of integrable systems, Regular and Chaotic Dynamics, 2009, vol. 14, no. 4-5, pp. 431-454
DOI:10.1134/S1560354709040029
Bolsinov A. V., Borisov A. V., Mamaev I. S.
Lie algebras in vortex dynamics and celestial mechanics — IV
1999, vol. 4, no. 1, pp.  23-50
Abstract
1.Classificaton of the algebra of $n$ vortices on a plane
2.Solvable problems of vortex dynamics
3.Algebraization and reduction in a three-body problem
The work [13] introduces a naive description of dynamics of point vortices on a plane in terms of variables of distances and areas which generate Lie–Poisson structure. Using this approach a qualitative description of dynamics of point vortices on a plane and a sphere is obtained in the works [14,15]. In this paper we consider more formal constructions of the general problem of n vortices on a plane and a sphere. The developed methods of algebraization are also applied to the classical problem of the reduction in the three-body problem.
Citation: Bolsinov A. V., Borisov A. V., Mamaev I. S.,  Lie algebras in vortex dynamics and celestial mechanics — IV, Regular and Chaotic Dynamics, 1999, vol. 4, no. 1, pp. 23-50
DOI:10.1070/RD1999v004n01ABEH000097
Bolsinov A. V., Dullin H. R.
On Euler Case in Rigid Body Dynamics and Jacobi Problem
1997, vol. 2, no. 1, pp.  13-25
Abstract
Using two classical integrable problems, we demonstrate some methods of a new theory of orbital classification for integrable Hamiltonian systems with two degrees of freedom. We show that the Liouville foliations (i.e., decompositions of the phase space into Liouville tori) of the two systems under consideration are diffeomorphic. Moreover, these systems are orbitally topologically equivalent, but this equivalence cannot be made smooth.
Citation: Bolsinov A. V., Dullin H. R.,  On Euler Case in Rigid Body Dynamics and Jacobi Problem, Regular and Chaotic Dynamics, 1997, vol. 2, no. 1, pp. 13-25
DOI:10.1070/RD1997v002n01ABEH000022

Back to the list